Jan 3, 2002
I am Thai. Sorry for my English. I've been on ddI+d4T+EFV since May 2000. It is my first regimen. VL >50. I have mild occasional right upper abdomen discomfort since very first days I took this meds (but not all the time.) I have my liver tested in October 2000 (GOT=28,GPT=35, gamma-GPT=48, ALP=362). I don't have HCV. Do you think this symptom will be more vigorous in the future? Is this the sign of liver damage? I never had lactate test. Is this the sign of lactic acidosis? (I never feel nausea, vomit and have fatigue.) I will have extended trip to Japan for six months, carrying the same medications, beginning on January, 6th. If I were your patient, what would be your advice? I asked my doctor about this symptom but he did not seem worried about it. However, I am very worried so much because I cannot go back to see doctor while I am in Japan. I ask you because I do not quite trust in poor medication system of this country. Please help. Bangkok
Response from Dr. Henry
Good question. Is there any chance you could switch the regimen to AZT + 3TC (such as Combivir) which may be easier on the liver (though some patients have harder time with upper GI complaints with the AZT). If your liver blood tests are OK and the pain is periodic it is highly likely that you will do OK for the next 6 months (go easy on fatty foods and alcohol while in Japan). When you get back maybe you could look into switching the meds around if the problem is persistent. Good luck. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can HIV Be Transmitted Through Unprotected Sex Without Ejaculation?
- Can You Catch AIDS From Rubbing Vagina?
- Can You Contract AIDS From Dried Blood?
- Can You Contract HIV From Needle Stick?
- Chance Of Getting HIV From Unprotected Vaginal Sex
- Chances Of Catching AIDS From Unprotected Anal Sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.